MAUDE Adverse Event Report: TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, L; ARSENAL PLATING SYSTEM PLATE

TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, L; ARSENAL PLATING SYSTEM PLATE
Model Number 300-82-001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information as part of internal complaint handling activities.Patient weight not reported.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not reported.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Investigation (including evaluation summary): evaluation of similar complaints: the complaints log was reviewed to identify any similar events where an arsenal plate broke between (b)(6) 2020 and (b)(6) 2021.One (1) similar complaint was identified with a root cause of unknown.This event did not contain parts from the same lot number(s) as the reported event.Device history record (dhr) review: the dhr for lot tsl009515 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl009515, no nonconformances (ncrs) or reworks (rwks) occurred.(b)(4).The dhrs for the associated parts that were removed were also reviewed to identify if any significant events occurred corresponding to the hardware involved in the event: 2.7mm x 18mm arsenal screw (307-27-018) - lot 42876 [manufactured 12/16/2019, udi (b)(4)] - no associated rwks, ncrs, or devs; 2.7mm x 8mm arsenal locking screw (308-27-008) - lot tsl010009 [manufactured 08/20/2020, udi (b)(4)] - no associated rwks, ncrs, or devs; (2) 2.7mm x 12mm arsenal locking screw (308-27-012) - lot tsl009869 [manufactured 01/06/2020, udi (b)(4)] - no associated rwks, ncrs, or devs; (2) 2.7mm x 16mm arsenal locking screw (308-27-016) - lot tsl010444 [manufactured 11/11/2020, udi (b)(4)] - no associated rwks, ncrs, or devs; and 3.0mm x 26mm tiger cannulated screw (200-30-026) - lot 75ji3015 [manufactured 10/30/2009, udi (b)(4)] - no associated rwks, ncrs, or devs.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique: arsenal plating system instructions for use, 900-01-019 revision a, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu so it is unknown if the doctor/ user followed the ifu.Visual inspection: the complaint-related parts were returned.The arsenal plate was confirmed to be broken.The screws demonstrated normal wear and tear wherein the driver would have mated during the insertion/removal process.Dimensional inspection: the returned screws were dimensionally inspected as follows: arsenal nonlocking screws to applicable inspection report (ir) revision c, arsenal locking screws to applicable ir revision b, and tiger screw to applicable ir revision j.The returned arsenal plate was not dimensionally inspected due to the breakage.The arsenal screws were 100% inspected and passed for all features.The tiger screw was 100% inspected.Feature 7, feature 8, and feature 9 could not be inspected due to damage on the drive features from the insertion / removal process.The inspection of feature 16 determined that there was damage to the sharp edges also from the insertion / removal process.The observations of damage do not correlate to the reported event.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Due to the nature of the event (plate breakage with infection or rheumatoid arthritis), simulated use testing would not be able to recreate the physiological conditions.Thus, simulated use testing was not performed.Investigation conclusion: one (1) similar complaint was identified with a root cause of unknown.Thus, the similar complaint did not provide further guidance in evaluating the root cause of this event.There were no abnormalities to review in regards to dhr review.As limited information regarding the surgical technique was provided, it is unknown if the doctor followed the ifu.There were no abnormalities observed during visual inspection and dimensional inspection that would pertain to the reported event.Simulated use testing was not performed.The initial reporter emailed on 06/24/21 stating, "it was deemed that the hardware wasn't faulty.[as the patient] either had an infection or rheumatoid [arthritis] and that's what caused it".Based on the information provided by the initial reporter, the root cause of the plate breakage was due to the patient having co-morbidities that negatively impact the bone quality.
 
Event or Problem Description
On 06/17/2021, a trilliant surgical independent sales representative called a djo foot & ankle sales support representative to report an upcoming removal surgery of a 300-82-001 (arsenal petite mpj plate, l) and associated screws by doctor 1 at facility 1.The original implant surgery was an mpj fusion which took place on (b)(6) 2021 at facility 1 on a (b)(6) year-old neuropathic female patient who has a history of previous ailments and procedures to the left foot.Doctor 1 stated that the 300-82-001 has broken, and on (b)(6) 2021, he will remove the entire construct: one (1) 300-82-001 (arsenal petite mpj plate, l), one (1) 307-27-018 (2.7mm x 18mm arsenal screw), one (1) 308-27-008 (2.7mm x 8mm arsenal locking screw), two (2) 308-27-012 (2.7mm x 12mm arsenal locking screw), two (2) 308-27-016 (2.7mm x 16mm arsenal locking screw), and one (1) 200-30-026 (3.0mm x 26mm tiger cannulated screw).Doctor 1 plans to implant a revisional construct.Doctor 1 believes the patient to have been compliant until the plate broke about 11 weeks after the implant surgery, but will work to obtain more details from the patient prior to the removal surgery.X-rays were provided by the facility of the construct and broken 300-82-001.The sales representative will be at the removal surgery and a post-operative interview will be conducted to collect further information about the patient and to obtain further x-rays and doctor 1's review of the surgical site.The sales representative will work with the facility to collect the entire construct after removal and return all parts to corporate for further review.Additional information received on 06/29/2021: the sales representative emailed back confirming shipment of removed parts.Doctor 1 stated that the hardware was not faulty, and broke due to infection or rheumatoid arthritis.The bone is being cultured and we may find out what the results are.The revisional mpj plate was not implanted as the bone was not usable again.

Brand Name
ARSENAL PETITE MPJ PLATE, L
Common Device Name
ARSENAL PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key12177425
Report Number3007420745-2021-00022
Device Sequence Number1622536
Product Code HRS
UDI-Device Identifier00810028390089
UDI-Public(01)00810028390089(10)TSL009515
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number300-82-001
Device Lot NumberTSL009515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR